Earlier this month, major media outlets reported that researchers at George Washington University found problems with the use of Propecia for male pattern baldness. Of the 54 men under 40 years old, a whopping 96% of the men experienced sexual dysfunction after months of stopping the Propecia.
The reason men took Propecia was to look and feel sexier and more desirable. Now Propecia has played a cruel joke on them. Men reported a variety of sexual problems including diminished libido, trouble achieving orgasm, erectile dysfunction, and painful and shrinking genitals. Some men also reported anxiety, cognitive haziness, and depression.
On April 11, 2012, the FDA announced changes to the professional labels for Propecia (finasteride 1 mg) and Proscar (finasteride 5 mg) to expand the list of sexual side effects reported as some of side effects had been reported to continue after the drug was discontinued.
The new label changes include:
–A revision to the Propecia label to include libido disorders, ejaculation disorders, and orgasm disorders that continued after discontinuation of the drug.
–A revision to the Proscar label to include decreased libido that continued after discontinuation of the drug.
–A revision to both the Propecia and Proscar labels to include a description of reports of male infertility and/or poor semen quality that normalized or improved after drug discontinuation.
Doctors and patients must be aware that these damaging sexual side effects do exist. Have you had this conversation with your doctor? Do you understand the Propecia risks vs. benefits? Would you rather be impotent or bald?